The Portal of Geriatrics Online Education

Warning message

This material has not been reviewed or updated in over 3 years and may contain information that is no longer current or up to date. All materials posted to POGOe are subject to review every 3 years for clinical accuracy and relevancy. If you are an author of this material, and would like to review and update it, please contact pogoe@americangeriatrics.org

Texas Tech Medcast Reynolds Geriatric Step 2CK Test Prep Series 10-11: No. 73--Chronically Toxic

Texas Tech Medcast Reynolds Geriatric Step 2CK Test Prep Series 10-11: No. 73--Chronically Toxic

Texas Tech University Health Sciences Center School of Medicine
Author(s):  
Andrew Dentino, FACN, Betsy Goebel Jones, FACN, Jason Dickens, FACN, Ashley Delacerda, FACN, Aruna Jahoor, FACN
Sponsor: 
Donald W. Reynolds Foundation
POGOe Id: 
20859
Date Posted: 
01/13/2011
Date Reviewed/Updated for Clinical Accuracy: 
01/22/2013
Abstract: 

The Step2CK Test Prep Series was created by fourth-year students at the Texas Tech School of Medicine in Lubbock as a project of the fourth-year geriatrics rotation. It was developed as part of the Reynolds Geriatrics Podcast series, which is supported by an Aging and Quality of Life grant from the D.W. Reynolds Foundation. The episodes in this series are based on questions that have geriatrics content and patient vignettes from the 2010 Step 2CK Sample Exam.

For more information on the series, go to http://www.ttuhsc.edu/som/fammed/ttmedcast/gerseries/gerstep2ckprep.aspx.

Educational objectives: 

This episode is based on Question 73 on page 50 of the 2010 Step 2CK Sample Exam. 

Learning Objectives - the third year medical student studying for the Step 2CK exam should be able to:

  • Describe the changes in drug pharmacokinetics that typically occur with aging,
  • Understand the risks and benefits associated with prescribing digoxin in association with other drugs,
  • Recognize the signs and symptoms of digoxin toxicity as well as how to manage digoxin toxicity,
  • Recognize the signs and symptoms of lacunar cerebral infarctions anhd subacute meningitis,
  • Recognize the signs and symptoms of hyperthyroidism and the most common cause of hyperthyroidism in the elderly,
  • Recognize the signs and symptoms of hypoglycemia and the most common cause of recurrent hypoglycemia,
  • Describe the side effects of sulfonylurea oral hypoglycemics.
Intended learner audience: 
Discipline/specialty: 
Estimated time to complete: 
15 minutes
Already Expired Email Date: 
Wednesday, February 28, 2018 - 2:55am
Already Expired Email 1 month date: 
Thursday, March 15, 2018 - 1:35pm
Expired Email Date: 
Friday, March 30, 2018 - 6:22pm
Contact Person/Corresponding Author:
Dr. Betsy Goebel Jones betsy.jones@ttuhsc.edu


Suggested Citation:
Dr. Betsy Goebel Jones, Dr. Andrew Dentino, Ashley Delacerda, Jason Dickens and Aruna Jahoor. Texas Tech Medcast Reynolds Geriatric Step 2CK Test Prep Series 10-11: No. 73--Chronically Toxic. POGOe - Portal of Geriatrics Online Education; 2011 Available from: https://pogoe.org/productid/20859